MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ICAST COVERED STENT SYSTEM, 8MMX38MMX120CM; ILIAC COVERED STENT, ARTERIAL

ATRIUM MEDICAL CORPORATION ICAST COVERED STENT SYSTEM, 8MMX38MMX120CM; ILIAC COVERED STENT, ARTERIAL
Model Number 42838
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of our investigation.
 
Event or Problem Description
During the procedure, inflation of the icast balloon had a nominal atm pressure between 8atm and 12atm however the balloon ruptured at 10atm.There was no harm reported.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The customer reported that the icast balloon has a nominal inflation of an atm pressure of 8 and 12 atm for burst and the balloon ruptured at 10atm.Upon review of the returned device it was clear that there was a leak in the balloon, however the balloon was in a condition that does not seem to have been withdrawn back through a sheath as the balloon appeared to be opened and not tightly compressed from coming back through an introducer sheath.To determine where the leak in the balloon a 20cc insufflator with 20cc of water was attached to the inflation luer of the manifold of the catheter.The pressure was slowly increased however the amount of blood in the catheter shaft prevented the fluid from reaching the balloon.As a result, the catheter shaft was cut approximately 20cm from the proximal end of the balloon.A toughie borst adapter was placed over the catheter shaft and forceps clamped off the distal tip of the catheter.Then the 20cc syringe was attached to the adapter and the balloon pressurized.The balloon was found to be leaking just inside the proximal dilatation zone of the balloon.The hole in the balloon appears to be a puncture as the edges of the hole were pushed inward.The hole was very small but large enough to keep the balloon from reaching 12 atmospheres confirming the complaint.There were no other signs of damage such as fish eyes or chatter lines upon the surface of the balloon.The clinical details provided state the iliac artery was heavily calcified in the area being treated.The instructions for use state in the warnings and cautions section the following regarding calcific lesions.¿do not use this device in heavily calcified lesions that are not amenable to pta or stent placement.¿ a review of the device history records shows that there were no non-conformance's noted and the product met all quality and performance requirements.There is no indication that a design, manufacturing specification, test method, manufacturing process, equipment or raw material was the cause of the complaint.A recurring lot number query was conducted for l/n: 510071 and there have been no other complaints associated with the production lot of finished goods.A historical review of capa and ncrs was completed, which did not identify any issues directly related to this complaint.A complaint history review did identify several related complaints involving balloon burst, which were associated with procedure complications that resulted in the rupture of the balloon of the catheter.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.Based on the results of the investigation it is likely that the balloon was ruptured on the calcific lesion during the procedure.As the complaint was confirmed to have a puncture of the balloon the complaint is considered confirmed, however there is no evidence to conclude that the icast covered stent delivery balloon was defective.Based on the results of the investigation the root cause is associated with the operational context of the procedure.

Brand Name
ICAST COVERED STENT SYSTEM, 8MMX38MMX120CM
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key21908629
Report Number3011175548-2025-000003
Device Sequence Number4085153
Product Code PRL
UDI-Device Identifier00650862428384
UDI-Public(01)00650862428384(17)270523
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P120003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42838
Device Catalogue Number42838
Device Lot Number510071
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WHOLEY WIRE 035."
Patient SexUnknown